Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Goodland, KS

May 19, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2007, 6:25 PM MDT for Yuma County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2007, 6:25 PM MDT (00:25 UTC)
Expired
May 19, 2007, 7:15 PM MDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:32 PM MDTHAIL 0.88Wray, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 200025
SVRGLD
COC125-200115-
/O.NEW.KGLD.SV.W.0057.070520T0025Z-070520T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT SAT MAY 19 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 715 PM MDT

* AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR WRAY...OR ABOUT 31 MILES NORTHWEST OF ST. FRANCIS...
  MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAIRD AROUND 650 PM MDT...

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206

$$

MENTZER
3 follow-up statements
000 
WWUS53 KGLD 200034
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT SAT MAY 19 2007

COC125-200115-
/O.CON.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/
YUMA CO-
633 PM MDT SAT MAY 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL YUMA COUNTY...

AT 632 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING NICKEL SIZED HAIL IN WRAY. THE STORM WAS MOVING SLOWLY 
NORTHEAST AT 5 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAIRD AROUND 715 PM MDT...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206

$$
MENTZER
000 
WWUS53 KGLD 200100
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SAT MAY 19 2007

COC125-200115-
/O.CON.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/
YUMA CO-
700 PM MDT SAT MAY 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL YUMA COUNTY...

AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WRAY...OR ABOUT 30 MILES NORTHWEST
OF ST. FRANCIS...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAIRD AROUND 705 PM MDT...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206

$$

MENTZER
000 
WWUS53 KGLD 200112
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT SAT MAY 19 2007

COC125-200121-
/O.EXP.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/
YUMA CO-
711 PM MDT SAT MAY 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA COUNTY
EXPIRES AT 715 PM MDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE. HOWEVER...STORMS JUST SOUTH OF WRAY WILL BE 
CAPABLE OF PRODUCING SMALL HAIL THROUGH 730 PM MDT. 

LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206

$$

MENTZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:39 PM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 19, 2:39 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT SAT MAY 19 2007

.DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES A SURFACE TROUGH
ACROSS EASTERN COLORADO. LATEST VISIBLE SATELLITE SHOWING SOME
CONVECTION NEAR WESTERN KIT CARSON AND YUMA COUNTIES IN COLORADO.
WATER VAPOR SHOWING A RIDGE OVER THE ROCKIES/PLAINS. KGLD RADAR
SHOWING SOME NEW RETURNS JUST WEST OF THE FORECAST AREA.

THE RIDGE WILL CONTINUE OVER THE PLAINS THROUGH SUNDAY
NIGHT. BY MONDAY UPPER FLOW WILL BECOME SOUTHWEST AS THE RIDGE
SHIFTS EAST AND A TROUGH MOVES INTO THE PACIFIC NORTHWEST. FLOW WILL
REMAIN SOUTHWEST THROUGH TUESDAY NIGHT. A SURFACE TROUGH WILL BE THE
MAIN FOCUS FOR POTENTIAL THUNDERSTORM DEVELOPMENT ESPECIALLY
STARTING MONDAY AS SHORTWAVE ENERGY EJECTS OUT OF THE TROUGH IN
SOUTHWEST FLOW. THIS TROUGH IS PROGGED TO MOVE THROUGH THE FORECAST
AREA ON TUESDAY WITH A FRONT MOVING IN TUESDAY LATE
AFTERNOON/EVENING.

THE MAIN FORECAST CHALLENGE IS POPS AND PROSPECTS FOR FOG FOR TONIGHT.

FOR TONIGHT...THIS TROUGH IS EVIDENT OVER THE FAR NORTHWEST FORECAST
AREA AND THIS IS WHERE LEAST AMOUNT OF CIN RESIDES WITH DECENT CAPE.
CHANCE/SLIGHT CHANCE POPS FOR THAT NARROW SLICE OF THE FORECAST AREA
SEEMS REASONABLE. THE NAM INDICATES SOME DYNAMICS COMING TOGETHER
SUNDAY AFTERNOON OVER THE EASTERN COLORADO ZONES WHICH WILL THEN
SPREAD EAST INTO THE REST OF THE FORECAST AREA SUNDAY NIGHT. SLIGHT
CHANCE POPS SEEM REASONABLE FOR SUNDAY/SUNDAY NIGHT.  FLOW BECOMES
MORE FAVORABLE ON MONDAY WITH SHORTWAVE ENERGY MOVING THROUGH. THE
SURFACE TROUGH IS JUST WEST OF THE KANSAS BORDER. PLAN TO GO WITH
CHANCE POPS. BY MONDAY EVENING SHORTWAVE DYNAMICS SHOULD BE
AFFECTING MAINLY THE EASTERN PART OF THE FORECAST AREA. SLIGHT
CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE EAST SHOULD HANDLE
THIS WELL. THE GFS INDICATES THAT THE BEST DYNAMICS APPEAR TO COME
THROUGH TUESDAY FOLLOWED BY DRIER AND MORE STABLE AIR TUESDAY NIGHT
BEHIND THE COLD FRONT.  THERE IS STILL ENOUGH UNCERTAINTY BETWEEN
MODELS TO STAY WITH CHANCE POPS FOR NOW FOR TUESDAY/TUESDAY
NIGHT.

LIGHT SOUTHEAST WIND SHOULD ADVECT HIGHER DEWPOINTS ACROSS THE
FORECAST AREA TONIGHT. THE NAM BOUNDARY LAYER RELATIVE HUMIDITY
INCREASES TO GREATER THAN 90 PERCENT LATE TONIGHT (AROUND 09Z)
ACROSS MOST OF THE FORECAST AREA EXCEPT THE NORTHWEST. PLAN TO ADD
SOME PATCHY FOG FOR LATE TONIGHT AND END IT AROUND 15Z SUNDAY.

MAX TEMPERATURES SHOULD BE ABOVE NORMAL THE NEXT TWO DAYS WITH 850MB
TEMPERATURES FROM 20 TO 24. TUESDAY WILL BE COOLER AT LEAST IN THE
NORTHWEST WITH THE FRONT. THE NAM WAS FASTER THAN THE GFS WITH THE
FRONT SO THIS WILL MAKE MAX TEMPERATURES MORE OF A CHALLENGE FOR
TUESDAY. MAX TEMPERATURES SHOULD REACH INTO THE LOWER 80S
SUNDAY/MONDAY COOLING TO THE 70S ON TUESDAY. MIN TEMPERATURES SHOULD
RANGE FROM THE LOWER 50S WEST TO THE UPPER 50S EAST.

IN THE EXTENDED...AN UPPER LOW MOVES EAST NORTHEAST AWAY FROM THE
FORECAST AREA ON WEDNESDAY WITH NORTHWEST FLOW FOLLOWING. SUBSIDENCE
BEHIND THE EXITING LOW SHOULD BRING DRY CONDITIONS
WEDNESDAY/THURSDAY. THE GFS HAS CONSISTENTLY BEEN ADVERTISING A
SHORTWAVE MOVING THROUGH FRIDAY/FRIDAY EVENING SO HAVE DECIDED TO GO
WITH SLIGHT CHANCE POPS FOR THAT. 850MB TEMPERATURES WARM STEADILY
INTO THE UPPER TEENS BY SATURDAY WHICH SHOULD RESULT IN TEMPERATURES
WARMING FROM THE LOWER 70S TO THE UPPER 70S. MIN TEMPERATURES WILL
RISE FROM THE MID/UPPER 40S EARLY IN THE PERIOD TO THE LOWER 50S
WEST AND THE UPPER 50S EAST BY SATURDAY NIGHT.

&&

.AVIATION...SCATTERED VFR -TSRA DEVELOPING 22Z-04Z ALONG A LINE FROM
KOGA-KLIC.  GUSTY WINDS TO 40 KT ASSOCIATED WITH STRONGER
STORMS...BASES BKN080...STORMS MOVING 29015KT.  ELSEWHERE...VFR
THROUGH 09Z WITH IFR CEILINGS-FOG DEVELOPING 09Z-15Z GIVEN DEWPOINTS
HOLDING LOW TO MID 50S AND SOUTHEAST SURFACE FLOW.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, May 19, 10:38 AM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT SAT MAY 19 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT SAT MAY 19 2007 /1138 AM CDT SAT MAY 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT ALONG A
SURFACE TROUGH WHICH WILL BE LOCATED ALONG A HOLYOKE TO LIMON
COLORADO LINE. STORM MOVEMENT WILL BE SLOWLY EAST-SOUTHEAST
THROUGH EARLY EVENING BEFORE STORMS DISSIPATE. MOST ACTIVITY WILL
REMAIN WEST OF A BENKELMAN TO ST FRANCIS TO BURLINGTON COLORADO
LINE. THE MAIN THREAT WILL BE CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH THE MIDDLE OF NEXT WEEK. A SERIES OF WEAK DISTURBANCES
ALOFT WILL MOVE ACROSS THE TRI-STATE REGION AS SOUTHERLY SURFACE
WINDS TRANSPORT GULF MOISTURE INTO THE REGION. THE MAIN UPPER
TROUGH AND SURFACE FRONT ARE EXPECTED LATE TUESDAY AND TUESDAY
NIGHT. THE PRIMARY THREAT ASSOCIATED WITH ANY THUNDERSTORMS THAT
DEVELOP WILL BE CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DLF

In the hours before

Special weather statement, May 19, 5:20 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT MAY 19 2007

COZ091-192345-
KIT CARSON COUNTY-
520 PM MDT SAT MAY 19 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST
OF BURLINGTON...AND MOVING SOUTH AT 10 MPH.

PENNY IZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404.

MENTZER
Special weather statement, May 19, 5:20 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT MAY 19 2007

COZ091-192345-
KIT CARSON COUNTY-
520 PM MDT SAT MAY 19 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST
OF BURLINGTON...AND MOVING SOUTH AT 10 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404.

MENTZER
Local storm report, May 19, 6:14 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SAT MAY 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             WRAY                    40.08N 102.23W
05/19/2007  M0.75 INCH       YUMA               CO   CO-OP OBSERVER

            3/4-INCH HAIL COVERING THE GROUND

&&

BLM
Special weather statement, May 19, 6:15 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SAT MAY 19 2007

COZ090-200045-
YUMA COUNTY-
615 PM MDT SAT MAY 19 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WRAY MOVING EAST AT 5 MPH. SPOTTERS
REPORTED DIME SIZED HAIL COVERING THE GROUND AT WRAY. DIME SIZED
HAIL IS EXPECTED TO CONTINUE THROUGH 630 PM MDT.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

MENTZER
Local storm report, May 19, 6:20 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT MAY 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 SE FLAGLER            39.26N 103.03W
05/19/2007  E0.75 INCH       KIT CARSON         CO   PUBLIC

&&

JDK

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.